Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 21, 2014, 9:05 AM EST for Atkinson County, Coffee County, Ware County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2014, 9:05 AM EST (14:05 UTC)
- Expired
- Feb 21, 2014, 9:45 AM EST
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Atkinson County, GA, Coffee County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 53 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 6:39 AM EST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:04 AM EST, 6 hours 1 minute earlier.
Area forecast discussion, Feb 21, 3:04 AM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 AM EST FRI FEB 21 2014 ...SLIGHT RISK OF SEVERE STORMS TODAY... .SHORT TERM... EARLY THIS MORNING...DECENT SOUTH FLOW AT 5-10 KNOTS ACROSS THE REGION HAS HELD OFF ANY FOG FORMATION AND STRATUS STILL HAS YET TO FORM AS WELL. A FEW SHOWERS WILL BE POSSIBLE ACROSS THE SUWANNEE RIVER VALLEY WELL OUT AHEAD OF THE FRONTAL BOUNDARY. TEMPS WILL BE STEADY IN THE 60S THROUGH THE MORNING HOURS. TODAY...MODELS IN GOOD AGREEMENT WITH PUSHING COLD FRONTAL BOUNDARY STEADILY THROUGH THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST AND HAVE BUMPED UP POPS TO CATEGORICAL (90%) ACROSS THE FORECAST AREA. STRONG UPPER LEVEL FORCING WILL HELP TO PUSH SQUALL LINE WITH BOW ECHO/LINE SEGMENTS AHEAD OF THE BOUNDARY AND STILL EXPECT ISOLATED STRONG TO SEVERE STORMS WITH DAMAGING WINDS THROUGH THE DAY. MAINLY DURING THE MORNING ACROSS INLD SE GA AND THE SUWANNEE RIVER VALLEY AND DURING THE AFTERNOON ACROSS FOR COASTAL SE GA AND MOST OF NORTHEAST FLORIDA. MAX TEMPS WILL SURGE QUICKLY INTO THE 70S AHEAD OF THE BOUNDARY AND EVEN TO 80 DEGREES ALONG AND SOUTH OF A LINE FROM PALM COAST TO ST AUGUSTINE. TONIGHT...FRONTAL BOUNDARY WITH STORM ACTIVITY MOVES OFFSHORE INTO THE ATLC DURING THE EVENING HOURS...WITH RAIN ENDING FROM NORTHWEST TO SOUTHEAST ALTHOUGH A FEW ISOLATED SHOWERS WILL LINGER SOUTH AND EAST OF GAINESVILLE AS THE BOUNDARY STALLS JUST SOUTH OF THE REGION. LOWS WILL RANGE FROM THE 40S ACRS SE GA TO 50S ACRS NE FL. SATURDAY...AS HIGH PRESSURE SETTLES JUST NORTH OF THE REGION MODELS STILL HAVE A WEAK SHORTWAVE TRACKING ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA THAT MAY TRIGGER A FEW ISOLATED SHOWERS SOUTH OF A LINE FROM GAINESVILLE TO JACKSONVILLE...BUT OVERALL PCPN CHANCES REMAIN LOW AT 20%. OTHERWISE SKIES REMAIN MOSTLY CLOUDY DUE TO UPPER LEVEL CLOUDINESS...BUT SHOULD BE THIN ENOUGH TO ALLOW A REBOUND BACK INTO THE 60S/LOWER 70S. SATURDAY NIGHT THROUGH TUESDAY...FRONTAL BOUNDARY WILL LINGER JUST SOUTH OF THE REGION SATURDAY NIGHT...THEN PUSH BACK NORTH ACROSS THE REGION SUNDAY AS A WAVE MOVES EAST ALONG IT. ANOTHER FRONTAL WILL MOVE SOUTHEAST INTO THE REGION MONDAY AND LINGER THROUGH TUESDAY. THEREFORE...WILL HAVE PRECIPITATION IN THE FORECAST SUNDAY THROUGH TUESDAY. TEMPERATURES WILL GENERALLY RUN 5 TO 10 DEGREES ABOVE NORMALS THIS PERIOD. .LONG TERM... TUESDAY NIGHT THROUGH FRIDAY...AFTER A LITTLE LULL IN PRECIPITATION TUESDAY NIGHT...A STRONGER COLD FRONT IS EXPECTED TO MOVE SOUTHEAST WEDNESDAY...AND PUSH SOUTH OF THE CWA WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD SOUTH BEHIND THIS FRONT THURSDAY INTO FRIDAY...WITH A DRIER BUT COOLER PERIOD. TEMPERATURES WILL TREND TOWARD BELOW NORMAL READINGS THIS PERIOD...WITH READINGS 5 TO 10 DEGREES BELOW NORMAL BY FRIDAY. && .AVIATION... LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT NORTH ACROSS THE REGION EARLY THIS TAF PERIOD...WITH LOW STRATUS DEVELOPMENT EXPECTED PRE DAWN. LOW LEVEL WIND SHEAR WILL BE POSSIBLE THIS MORNING. A COLD FRONT WILL CROSS AREA TAF SITES FROM THE WEST DURING THE MID AFTERNOON...WITH SHOWERS AND STORM DEVELOPING AHEAD AND ALONG IT. THE BEST CHANCE FOR STRONGER STORMS AT AREA TAF SITES WILL COME BETWEEN 16Z AND 20Z...JUST AHEAD OF FRONTAL PASSAGE. CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE FRIDAY EVENING FOLLOWING THE FRONT. && .MARINE... SOUTH WINDS WILL INCREASE TO 15 TO 20 KNOTS TODAY AHEAD OF THE COLD FRONT JUST BELOW ADVISORY LEVELS WITH SEAS IN THE 4-6 FT RANGE THEN SHIFTING OFFSHORE THIS EVENING BEHIND THE FRONTAL PASSAGE AND WEAKENING OVERNIGHT WITH A NORTH FLOW AROUND 15 KNOTS EXPECTED ON SATURDAY AS HIGH PRESSURE BUILDS NORTH OF THE REGION. A SERIES OF FRONTAL BOUNDARIES WILL AFFECT THE REGION SUNDAY THROUGH TUESDAY WITH WAVES OF SHOWERS. SMALL CRAFT CONDITIONS WILL BE POSSIBLE MONDAY. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION WEDNESDAY. WINDS AND WAVES ARE EXPECTED TO PICK UP FOLLOWING THIS BOUNDARY WITH GALE FORCE WINDS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. RIP CURRENTS: LOW RISK WITH SOUTH FLOW BECOMING OFFSHORE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 43 70 47 / 90 10 10 10 SSI 72 52 65 51 / 90 20 10 10 JAX 75 50 70 51 / 90 30 10 10 SGJ 75 56 66 56 / 90 40 20 10 GNV 76 54 73 53 / 90 40 20 10 OCF 79 57 75 56 / 80 40 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/STRUBLE
Hazardous weather outlook, Feb 21, 6:42 AM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 642 AM EST FRI FEB 21 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-221100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 642 AM EST FRI FEB 21 2014 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG THIS MORNING...GENERALLY ALONG AND EAST OF A LINE FROM OCALA TO ST AUGUSTINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR INLAND SOUTHEAST GEORGIA...AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA UNTIL 2 PM. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AS WATCHES ARE ISSUED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS WHICH ARE ALREADY IN EFFECT.
In the hours before
Special weather statement, Feb 21, 6:15 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 AM EST FRI FEB 21 2014 FLZ033-037-038-040-211400- FLAGLER-MARION-PUTNAM-ST JOHNS- 615 AM EST FRI FEB 21 2014 ...PATCHY DENSE FOG ACROSS PORTIONS OF FLAGLER, PUTNAM, MARION AND ST JOHNS COUNTIES EARLY THIS MORNING... PATCHY DENSE FOG WITH LOCAL VISIBILITIES ONE QUARTER MILE OR LESS WILL BE POSSIBLE SOUTH OF A LINE FROM OCALA TO PALATKA TO ST AUGUSTINE THIS MORNING...MAINLY NEAR RIVERS AND LAKES OF THE MIDDLE ST JOHNS RIVER BASIN. TRAVELERS SHOULD BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS... AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. CONDITIONS WILL IMPROVE BY THE MID MORNING HOURS. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:26 AM EST | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 49 min |
| Feb 21, 9:58 AM EST | Special Weather Statement | JAX | Columbia, Gilchrist, Suwannee | 47 min |
| Feb 21, 10:06 AM EST | Special Weather Statement | JAX | Bradford, Clay, Union | 39 min |
| Feb 21, 10:10 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 50 min |
| Feb 21, 10:39 AM EST | Special Marine Warning | JAX | 2 hr | |
| Feb 21, 10:49 AM EST | Special Weather Statement | JAX | Columbia, Gilchrist, Suwannee, Union | 41 min |
| Feb 21, 10:51 AM EST | Special Weather Statement | JAX | Bradford, Duval, Nassau | 39 min |
| Feb 21, 10:58 AM EST | Special Marine Warning | JAX | 2 hr | |
| Feb 21, 10:59 AM EST | Special Weather Statement | JAX | Baker | 31 min |
| Feb 21, 11:21 AM EST | Special Weather Statement | JAX | Clay | 39 min |
| Feb 21, 11:31 AM EST | Special Weather Statement | JAX | Alachua, Bradford, Duval, Gilchrist, Nassau, Union | 44 min |
| Feb 21, 11:35 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Clay, Putnam | 40 min |
| Feb 21, 11:58 AM EST | Special Weather Statement | JAX | Duval | 47 min |
| Feb 21, 12:10 PM EST | Tornado Warning | JAX | Putnam | 35 min |
| Feb 21, 12:16 PM EST | Special Weather Statement | JAX | Clay | 44 min |
| Feb 21, 12:19 PM EST | Special Weather Statement | JAX | Alachua | 41 min |
| Feb 21, 12:29 PM EST | Special Marine Warning | JAX | 2 hr | |
| Feb 21, 12:43 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| Feb 21, 12:48 PM EST | Special Weather Statement | JAX | Clay | 42 min |
| Feb 21, 1:02 PM EST | Special Weather Statement | JAX | Alachua, Clay, Putnam | 43 min |
| Feb 21, 1:28 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 17 min |
| Feb 21, 1:34 PM EST | Special Weather Statement | JAX | Flagler | 41 min |
| Feb 21, 1:44 PM EST | Special Weather Statement | JAX | Putnam, Saint Johns | 46 min |
| Feb 21, 2:01 PM EST | Special Weather Statement | JAX | Citrus | 44 min |
| Feb 21, 2:13 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 47 min |
| Feb 21, 2:21 PM EST | Special Marine Warning | JAX | 54 min | |
| Feb 21, 2:33 PM EST | Special Weather Statement | JAX | Marion | 42 min |
| Feb 21, 3:15 PM EST | Special Weather Statement | JAX | Marion | 45 min |
| Feb 21, 4:02 PM EST | Special Weather Statement | JAX | Marion | 43 min |
| Feb 21, 8:46 AM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis | 44 min |
| Feb 21, 9:28 AM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Pierce, Ware and 1 more | 47 min |
| Feb 21, 9:40 AM EST | Special Weather Statement | JAX | Jeff Davis | 35 min |
| Feb 21, 9:45 AM EST | Special Weather Statement | JAX | Pierce | 30 min |
| Feb 21, 10:07 AM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Glynn, Pierce, Ware and 1 more | 38 min |
| Feb 21, 10:19 AM EST | Tornado Warning | JAX | Charlton, Clinch, Ware | 26 min |
| Feb 21, 10:46 AM EST | Special Weather Statement | JAX | Brantley, Glynn | 44 min |
| Feb 21, 10:56 AM EST | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton | 49 min |
| Feb 21, 11:28 AM EST | Special Weather Statement | JAX | Glynn | 32 min |
| Feb 21, 11:47 AM EST | Special Weather Statement | JAX | Glynn | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.